MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305125
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that excessive epoxy was found on the bd precisionglide¿ needle and hub.The following information was provided by the initial reporter: "i am writing to inform you of a defective needle i had received from my pharmacy.The anomaly is the white marking on the side of the blue needle base.All the other ones i have used are solidly blue around that area.".
 
Additional Manufacturer Narrative
H6: investigation summary it was reported there was a white marking on the side of the blue needle base.To aid in the investigation, three photos were provided for evaluation by our quality team.One photo shows a packaging blister top web confirming the lot number.The other two photos show a needle assembly with an epoxy drip over on the needle hub.This defect could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator, then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.After, a plastic shield is assembled.In this case, the misfeeding of the cannulator may have induced epoxy on the needle hub.A device history record review was completed for provided material number 305125, lot 2020922.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the cannulator was performed.The settings were correct and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16251397
Report Number1911916-2023-00038
Device Sequence Number5399939
Product Code FMI
UDI-Device Identifier00382903051250
UDI-Public00382903051250
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305125
Device Lot Number2020922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown